Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 44, NWS Eureka, CA

May 21, 2020

NWS Eureka, CA issued this small craft advisory at May 21, 2020, 2:34 AM PDT. It took effect at May 22, 2020, 2:58 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 21, 2020, 2:34 AM PDT (09:34 UTC)
In effect from
May 22, 2020, 2:58 AM PDT
Expired
May 22, 2020, 2:00 PM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

767 
WHUS76 KEKA 210934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PDT Thu May 21 2020

PZZ450-211745-
/O.NEW.KEKA.SC.Y.0044.200522T1800Z-200523T2200Z/
Pt St George to Cape Mendocino out 10 nm-
234 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 3 PM PDT
SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts to around 30 kt and 
  seas 6 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest
  winds and highest seas around Pt St George and Cape Mendocino.

* WHEN...From 11 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-211745-
/O.NEW.KEKA.SC.Y.0044.200522T1500Z-200523T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 3 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 8 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-211745-
/O.EXT.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
234 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt 
  and seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-211745-
/O.EXT.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and
  seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
418 
WHUS76 KEKA 211537
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
837 AM PDT Thu May 21 2020

PZZ450-212345-
/O.CON.KEKA.SC.Y.0044.200522T1800Z-200523T2200Z/
Pt St George to Cape Mendocino out 10 nm-
837 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts to around 30 kt and 
  seas 6 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest 
  winds and highest seas around Pt St George and Cape Mendocino.

* WHEN...From 11 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-212345-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
837 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt 
  and seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-212345-
/O.CON.KEKA.SC.Y.0044.200522T1500Z-200523T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
837 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 8 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-212345-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
837 AM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
820 
WHUS76 KEKA 212202
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
302 PM PDT Thu May 21 2020

PZZ450-220615-
/O.CON.KEKA.SC.Y.0044.200522T1800Z-200523T2200Z/
Pt St George to Cape Mendocino out 10 nm-
302 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts to around 30 kt and 
  seas 6 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest 
  winds and highest seas around Pt St George and Cape Mendocino.

* WHEN...From 11 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-220615-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
302 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt 
  and seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-220615-
/O.CON.KEKA.SC.Y.0044.200522T1500Z-200523T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
302 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 8 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-220615-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
302 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
768 
WHUS76 KEKA 220329
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
829 PM PDT Thu May 21 2020

PZZ450-221130-
/O.CON.KEKA.SC.Y.0044.200522T1800Z-200523T2200Z/
Pt St George to Cape Mendocino out 10 nm-
829 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 10 to 20 kt with gusts to around 30 kt and 
  seas 6 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest 
  winds and highest seas around Pt St George and Cape Mendocino.

* WHEN...From 11 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221130-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
829 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to around 30 kt 
  and seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-221130-
/O.CON.KEKA.SC.Y.0044.200522T1500Z-200523T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
829 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
3 PM PDT SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 8 AM Friday to 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-221130-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200523T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
829 PM PDT Thu May 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts to around 30 kt and 
  seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
638 
WHUS76 KEKA 220958
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 AM PDT Fri May 22 2020

PZZ450-470-221800-
/O.EXT.KEKA.SC.Y.0044.200522T0958Z-200522T2100Z/
/O.NEW.KEKA.GL.W.0012.200522T2100Z-200523T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PDT Fri May 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT
SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, north winds 15 to 20 kt with gusts up to 
  25 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-221800-
/O.EXT.KEKA.SC.Y.0043.000000T0000Z-200522T2100Z/
/O.NEW.KEKA.GL.W.0012.200522T2100Z-200523T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PDT Fri May 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT
SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
725 
WHUS76 KEKA 221529
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
829 AM PDT Fri May 22 2020

PZZ450-470-222330-
/O.CON.KEKA.SC.Y.0044.000000T0000Z-200522T2100Z/
/O.CON.KEKA.GL.W.0012.200522T2100Z-200523T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
829 AM PDT Fri May 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, north winds 15 to 20 kt with gusts up to 
  25 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-222330-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-200522T2100Z/
/O.CON.KEKA.GL.W.0012.200522T2100Z-200523T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
829 AM PDT Fri May 22 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT SATURDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  30 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
340 
WHUS76 KEKA 222114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 PM PDT Fri May 22 2020

PZZ450-470-230515-
/O.EXP.KEKA.SC.Y.0044.000000T0000Z-200522T2100Z/
/O.CON.KEKA.GL.W.0012.000000T0000Z-200523T0800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
214 PM PDT Fri May 22 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-230515-
/O.EXP.KEKA.SC.Y.0043.000000T0000Z-200522T2100Z/
/O.CON.KEKA.GL.W.0012.000000T0000Z-200523T0800Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
214 PM PDT Fri May 22 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 1 AM 
  PDT Saturday. For the Small Craft Advisory, until 2 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:25 PM PDT, 11 hours 9 minutes earlier.

Area forecast discussion, May 20, 3:25 PM PDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
325 PM PDT Wed May 20 2020

.SYNOPSIS...Expect clouds to expand along portions of the coast
and adjacent coastal ridges tonight, with areas of fog and
drizzle developing by morning. Interior areas will be mostly sunny
and mild through Friday. Inland temperatures will heat up over the
weekend into next week, while the coast retains seasonably cooler
conditions with onshore breezes, patchy low clouds and fog.

&&

.DISCUSSION...Stratus and stratocumulus has been very persistent
once again across much of Del Norte and northwestern Humboldt
County today. Lingering low-level moisture and onshore winds have
been too much for diurnal mixing and the overall relatively dry
ambient atmosphere to conquer, though there have been some sunny
breaks in spots, particularly closer to the beaches. The rest of
coast south of Cape Mendocino and the interior has been mostly
sunny, with limited diurnal cumulus over the mountains.
Temperatures have trended a couple degrees higher at most locales
compared to Monday afternoon, and even 4 to 7 degrees warmer
across much of Lake County. Expect clouds to persist where they
already are, and even expand and thicken overnight across
portions of the coastal plain as a reinforcing push of low- level
moisture arrives from the northwest. This will occur as an upper-
level trough and the tail-end of an associated cold front clips
our area. Widespread rainfall with that system will not extend
south of the Oregon border, but expect areas of drizzle within the
marine stratus Thursday morning. Marine layer clouds may be even
more persistent into the afternoon, especially around Humboldt,
with more northwesterly breezes in the afternoon. These breezes
will extend well inland up some of the inland river valleys like
the Trinity, which will keep temperatures from warming any more
than mid 70s highs through Friday.

Heading into the weekend and next week, model guidance remains in
good agreement for upper-level high pressure building across the
West Coast. This will keep any widespread precipitation well to
our north, while inland high temperatures heat up. Highs in the
low to mid 90s are likely next week for the interior valleys.
Coastal areas will remain seasonably cooler, as winds will remain
onshore. /AAD

&&

.AVIATION...Dense stratus brought intense drizzle this morning
reducing visibility at KACV to IFR categories.  Visibility improved
as north winds picked up and temperatures increased. KCEC also
cleared out and has remained in VFR. MVFR ceilings are being
indicated by model guidance overnight into Thursday morning, and
there is the potential that lower stratus and drizzle could reduce
visibility to MVFR or IFR categories briefly once again, though
have not included that in the TAFs yet. KUKI is expected to
remain in VFR overnight with light northerlies picking up tomorrow
afternoon. /EYS

&&

.MARINE...Northerly breezes have ranged from moderate to locally
strong over coastal waters, particularly south of Cape Mendocino.
Northerly winds will persist through the rest of the week and
into the weekend. Small Craft advisories are in place for southern
outer and inner waters through Thursday afternoon, but will
likely need to be extended into at least Friday for much of the
southern waters as northerly winds persist. Mid- period westerly
seas diminish over the next few days as another group of longer
period North- westerlies fill in, while a long period southwest
swell persists until mid week. Short period waves will dominate
the overall sea state due to the aforementioned Northerly winds.
/EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 PM PDT Thursday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 20, 3:07 AM PDT, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
307 AM PDT Wed May 20 2020

CAZ101>115-211015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
307 AM PDT Wed May 20 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.